Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 22, 2020, 4:03 PM EDT for Muscogee County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 22, 2020, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 77 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
932
WWUS82 KFFC 222003
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Mon Jun 22 2020
GAZ089-222030-
Muscogee GA-
403 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MUSCOGEE COUNTY UNTIL 430
PM EDT...
At 403 PM EDT...a strong thunderstorm was over Phenix Drag Strip...
moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Columbus, Bibb City, Saint Marys Hills, Edgewood, Flat Rock, Highland
Park, Laurel Hills, Green Island Hills, Sand Hill, Vista Terrace,
Columbus Metropolitan Airport, Rose Hill, Kenwood, Benning Hills,
Avondale, Benning Park, Carter Acres and Custer Road Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3261 8503 3257 8485 3242 8486 3238 8497
3238 8499 3239 8498 3239 8497 3241 8498
3242 8496 3244 8497 3245 8500 3252 8500
3258 8506
TIME...MOT...LOC 2003Z 229DEG 17KT 3241 8510
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:43 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 22, 2:43 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 243 PM EDT Mon Jun 22 2020 .SHORT TERM /Today through Wednesday/... Current radar loop shows showers and thunderstorms popping across the area as a frontal system nears the area. The main low pressure center is developing along the MO/IL/IA border with its trailing cold front pushing through the Mid to Lower MS river valley. Moist southwesterly flow ahead of the front is pushing a few weak waves across the state and with daytime heating we are seeing showers and thunderstorms. With a moist environment and good heating, instabilities are also increasing. Seeing MUCapes hovering around 1500 to 2500 and Low Level lapse rates in the 7.5 to 8.5 range. Combined with PWs in the 1.5 to 1.7in range we will see some strong to severe showers and thunderstorms this afternoon and evening and continuing again Tuesday afternoon and evening. The main hazards continue to be being gusty winds, frequent lightning, and periods of heavy rain with these storms. There is very little in the way of shear in this atmosphere so not looking for much in the way of a tornado threat. This pattern is expected to continue through the middle of the week. With precip chances increasing through the week, daytime high temps will only get up into the 80s to near 90. This is just a bit cooler than the past few days. 01 .LONG TERM /Wednesday Night through Sunday/... A cold front will begin moving through the area on Wednesday increasing the coverage for showers and thunderstorms especially in the afternoon and evening. The trough will take it's time moving through the area causing a chance for showers and thunderstorms to linger until the weekend. Given PW values out ahead of the front around 2 inches, storms that do form have the potential to produce heavy rain at times. The front should help to marginalize temperatures, keeping them in the low to mid 80s before the ridge builds in again for the weekend. As the front moves out, high pressure builds in the Atlantic and we immediately roll back into southerly flow increasing both temp and dewpoints this weekend. Afternoon showers and thunderstorms will return as daytime heating initiates convection. Highs this weekend will range from the upper 80s up north to the mid 90s down in central Georgia. Vaughn && .AVIATION... 18Z Update... Showers and isolated thunderstorms popping up across the area. Ceilings and VSBYs are still VFR but will see some brief MVFR conditions as stronger storms develop this afternoon and move across the TAF sites. These showers will continue through the evening hours then diminish some overnight. Expecting a repeat Tuesday with more afternoon and evening SHRA/TSRA. Winds will stay mainly out of the SW at 10kt or less but will see some variable gust to 20kt in and around convective activity. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 92 70 83 69 / 70 50 70 70 Atlanta 89 69 82 69 / 70 60 70 70 Blairsville 83 65 76 63 / 70 70 70 70 Cartersville 89 68 82 68 / 70 60 70 70 Columbus 92 71 85 71 / 60 50 70 70 Gainesville 88 68 80 68 / 70 60 70 70 Macon 93 71 86 70 / 50 40 70 70 Rome 88 69 83 68 / 70 70 70 60 Peachtree City 91 69 82 69 / 70 60 70 70 Vidalia 96 74 89 72 / 30 20 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Vaughn AVIATION...01
Hazardous weather outlook, Jun 22, 11:52 AM EDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1152 AM EDT Mon Jun 22 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1152 AM EDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... An increased coverage of showers and thunderstorms can be expected today into tonight. A few thunderstorms may become strong to severe this afternoon and evening. The main hazards will be gusty winds...frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. A cold front is expected to move through the area on Wednesday through Friday bringing additional chances for scattered thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 22, 3:06 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
306 PM EDT Mon Jun 22 2020
GAZ069>071-221930-
Lamar GA-Monroe GA-Upson GA-
306 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...NORTHWESTERN
MONROE AND NORTHEASTERN UPSON COUNTIES UNTIL 330 PM EDT...
At 306 PM EDT...a strong thunderstorm was over Goggins
moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Barnesville, Forsyth, Aldora, Redbone, Goggins, Collier and
Johnstonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3296 8419 3304 8424 3316 8402 3311 8395
3301 8395
TIME...MOT...LOC 1906Z 239DEG 14KT 3304 8409
WIND...40MPHSpecial weather statement, Jun 22, 3:15 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Mon Jun 22 2020
GAZ013-014-221945-
Dawson GA-Pickens GA-
315 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON AND
SOUTHEASTERN PICKENS COUNTIES UNTIL 345 PM EDT...
At 315 PM EDT...a strong thunderstorm was over Marblehill
...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dawsonville, Nelson, Amicalola Falls State Park, Marblehill, Tate,
McKee, Juno and Fausett Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3457 8419 3454 8419 3447 8410 3446 8410
3446 8409 3441 8404 3438 8426 3438 8438
3442 8442 3457 8427 3457 8426 3458 8426
3460 8424 3460 8422
TIME...MOT...LOC 1915Z 236DEG 19KT 3441 8433
WIND...40MPHSpecial weather statement, Jun 22, 3:18 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
318 PM EDT Mon Jun 22 2020
GAZ009-221945-
Towns GA-
318 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR TOWNS COUNTY UNTIL 345 PM EDT...
At 318 PM EDT...a strong thunderstorm was over Blue Mountain Shelter
...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hiawassee, Blue Mountain Shelter, Tate City, Macedonia, Plum Orchard
Gap Shelter, Titus and Mountain Scene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
3490 8363 3488 8366 3482 8366 3479 8370
3480 8373 3479 8378 3482 8378 3483 8380
3499 8374 3499 8355
TIME...MOT...LOC 1918Z 216DEG 16KT 3481 8377
WIND...40MPHSpecial weather statement, Jun 22, 3:44 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT Mon Jun 22 2020
GAZ008-014>016-023>025-222015-
Hall GA-Banks GA-Jackson GA-Dawson GA-Union GA-White GA-Lumpkin GA-
344 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALL...BANKS...NORTHERN
JACKSON...DAWSON...SOUTHERN UNION...SOUTHERN WHITE AND LUMPKIN
COUNTIES UNTIL 415 PM EDT...
At 344 PM EDT...a line of strong thunderstorms was along a line
extending from near Nimblewill to near Clermont to near Gillsville...
and moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dahlonega, Cleveland, Homer, Lula, Maysville, Clermont, Gillsville,
Suches, Pinefield Crossroads, Mossy Creek, Murrayville, Auraria,
Leaf, Garland, Porter Springs, Turners Corner, Hollingsworth and
Gooch Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3459 8364 3458 8364 3455 8362 3454 8362
3451 8367 3443 8361 3449 8354 3448 8347
3447 8343 3445 8339 3439 8338 3436 8339
3422 8363 3438 8380 3449 8420 3471 8401
TIME...MOT...LOC 1944Z 223DEG 22KT 3454 8411 3443 8377 3428 8362
WIND...40MPHLocal storm report, Jun 22, 3:55 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 2 WNW SHARPSBURG 33.35N 84.67W
06/21/2020 COWETA GA EMERGENCY MNGR
NUMEROUS OF REPORTS OF TREES AND POWERLINES DOWN ALONG
MARION BEAVERS ROAD NEAR AN ALONG MIKES LANE.
&&
EVENT NUMBER FFC2000775
LUSKSpecial weather statement, Jun 22, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Mon Jun 22 2020
GAZ089-222030-
Muscogee GA-
403 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MUSCOGEE COUNTY UNTIL 430
PM EDT...
At 403 PM EDT...a strong thunderstorm was over Phenix Drag Strip...
moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Columbus, Bibb City, Saint Marys Hills, Edgewood, Flat Rock, Highland
Park, Laurel Hills, Green Island Hills, Sand Hill, Vista Terrace,
Columbus Metropolitan Airport, Rose Hill, Kenwood, Benning Hills,
Avondale, Benning Park, Carter Acres and Custer Road Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3261 8503 3257 8485 3242 8486 3238 8497
3238 8499 3239 8498 3239 8497 3241 8498
3242 8496 3244 8497 3245 8500 3252 8500
3258 8506
TIME...MOT...LOC 2003Z 229DEG 17KT 3241 8510
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:01 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Jun 21, 8:12 PM EDT | Special Weather Statement | FFC | Bleckley | 33 min |
| Jun 21, 8:35 PM EDT | Special Weather Statement | FFC | Johnson | 40 min |
| Jun 21, 9:13 PM EDT | Special Weather Statement | FFC | Emanuel | 17 min |
| Jun 21, 9:18 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jun 22, 12:41 PM EDT | Special Weather Statement | FFC | Fannin | 34 min |
| Jun 22, 2:01 PM EDT | Special Weather Statement | FFC | Oconee | 29 min |
| Jun 22, 2:08 PM EDT | Special Weather Statement | FFC | Catoosa | 37 min |
| Jun 22, 2:45 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Jun 22, 2:57 PM EDT | Special Weather Statement | FFC | Madison | 33 min |
| Jun 22, 3:06 PM EDT | Special Weather Statement | FFC | Lamar | 24 min |
| Jun 22, 3:15 PM EDT | Special Weather Statement | FFC | Dawson | 30 min |
| Jun 22, 3:18 PM EDT | Special Weather Statement | FFC | Towns | 27 min |
| Jun 22, 3:44 PM EDT | Special Weather Statement | FFC | Banks, Lumpkin | 31 min |
| Jun 22, 4:17 PM EDT | Special Weather Statement | FFC | Upson | 28 min |
| Jun 22, 4:20 PM EDT | Special Weather Statement | FFC | Harris | 25 min |
| Jun 22, 4:27 PM EDT | Special Weather Statement | FFC | Marion | 33 min |
| Jun 22, 4:30 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 30 min |
| Jun 22, 4:32 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 28 min |
| Jun 22, 4:34 PM EDT | Special Weather Statement | FFC | Jackson | 26 min |
| Jun 22, 4:37 PM EDT | Special Weather Statement | FFC | Carroll, Coweta, Heard | 53 min |
| Jun 22, 4:42 PM EDT | Special Weather Statement | FFC | Gordon | 33 min |
| Jun 22, 4:45 PM EDT | Special Weather Statement | FFC | Troup | 30 min |
| Jun 22, 4:52 PM EDT | Special Weather Statement | FFC | Crawford | 23 min |
| Jun 22, 4:56 PM EDT | Special Weather Statement | FFC | Webster | 34 min |
| Jun 22, 4:57 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 33 min |
| Jun 22, 4:58 PM EDT | Special Weather Statement | FFC | Marion | 32 min |
| Jun 22, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Peach, Taylor | 45 min |
| Jun 22, 5:10 PM EDT | Special Weather Statement | FFC | Gordon | 35 min |
| Jun 22, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach, Twiggs | 42 min |
| Jun 22, 5:21 PM EDT | Special Weather Statement | FFC | Douglas, Haralson, Polk | 24 min |
| Jun 22, 5:28 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 32 min |
| Jun 22, 5:30 PM EDT | Special Weather Statement | FFC | Madison | 30 min |
| Jun 22, 5:43 PM EDT | Special Weather Statement | FFC | Douglas, Paulding, Polk | 32 min |
| Jun 22, 5:45 PM EDT | Special Weather Statement | FFC | Henry | 30 min |
| Jun 22, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Bleckley, Houston, Jones, Peach and 2 more | 42 min |
| Jun 22, 5:52 PM EDT | Special Weather Statement | FFC | Taliaferro | 38 min |
| Jun 22, 5:54 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 36 min |
| Jun 22, 6:05 PM EDT | Special Weather Statement | FFC | Rockdale | 25 min |
| Jun 22, 6:15 PM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Cobb, DeKalb, Floyd, Fulton and 2 more | 30 min |
| Jun 22, 6:26 PM EDT | Special Weather Statement | FFC | Wilkes | 34 min |
| Jun 22, 6:30 PM EDT | Special Weather Statement | FFC | Baldwin, Bleckley, Pulaski, Twiggs, Wilkinson | 30 min |
| Jun 22, 6:37 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth | 23 min |
| Jun 22, 6:41 PM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Gwinnett, Rockdale, Walton | 34 min |
| Jun 22, 6:58 PM EDT | Special Weather Statement | FFC | Baldwin, Bleckley, Hancock, Pulaski, Wilkinson | 32 min |
| Jun 22, 7:02 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Gilmer, Lumpkin, Pickens | 28 min |
| Jun 22, 7:07 PM EDT | Special Weather Statement | FFC | Lincoln | 23 min |
| Jun 22, 7:14 PM EDT | Special Weather Statement | FFC | Barrow, Forsyth, Gwinnett, Walton | 31 min |
| Jun 22, 7:28 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Jun 22, 7:31 PM EDT | Special Weather Statement | FFC | Greene | 29 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.